Georgia, 2006

Hail in Georgia, July 19, 2006

July 19, 2006 · NWS FFC · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jul 19, 6:05 PM EST, 19 minutes earlier.

Area forecast discussion, Jul 19, 6:05 PM EST, 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
705 PM EDT WED JUL 19 2006

.SHORT TERM...(TONIGHT THROUGH FRIDAY NIGHT)

THE HEAT WILL CONTINUE FOR ONE MORE DAY BEFORE BEGINNING TO BACK
OFF A TAD ON FRIDAY. THE UPPER RIDGE OVER THE CENTRAL UNITED
STATES WILL CONTINUE TO BACK OFF EVER SO SLIGHTLY...BUT THE BIGGER
CHANGE WILL BE THE UPPER TROUGH CONTINUING TO DIG FURTHER SOUTH AS
WE PROGRESS THROUGH THE SHORT TERM.

DESPITE THE GFSS BEST EFFORTS TO SUPPRESS POPS...CONVECTION HAS
ONCE AGAIN BROKEN OUT IN A GOOD CHUNK OF THE CWA THIS
AFTERNOON...AND SO HAVE BROAD-BRUSHED SLIGHT CHANCE POPS
EVERYWHERE FOR THURSDAY AFTERNOON AS THE WEAKNESS IN THE HEIGHT
FIELD ALOFT CONTINUES. BY FRIDAY MORNING AS THE TROUGH BEGINS TO
APPROACH...ALLOWING THE ATTENDANT COLD FRONT TO SETTLE INTO THE
OHIO VALLEY...SLIGHT CHANCE POPS FILTER INTO NORTH GEORGIA...
INCREASING TO CHANCE NORTH AND SLIGHT CHANCE ELSEWHERE BY LATE IN
THE DAY ON FRIDAY.

THE GFS IS HAVING SOME CONVECTIVE FEEDBACK ISSUES ALONG THE TROUGH
AND FRONT...AND AS A RESULT IS PRODUCING SOME EXTREMELY SPURIOUS
PRECIP BULLSEYES (ALMOST FIVE INCHES IN SIX HOURS IN SOME AREAS).
HOWEVER...THIS IS EASILY IGNORED AND THE OVERALL PATTERN CAN BE
PICKED OUT. BY THE END OF THE SHORT TERM...IT LOOKS LIKE ONLY
PARTS OF NORTH GEORGIA MIGHT SEE SOME GOOD RAINFALL...BUT THE REST
OF THE STATE CERTAINLY HAS THE POTENTIAL OF SEEING ISOLATED TO
SCATTERED CONVECTION OF THE NATURE WE HAVE SEEN RECENTLY...HENCE
THE SLIGHT CHANCE POPS. CLOUD COVER BEGINS TO INCREASE AS
WELL...AND THUS BY FRIDAY HIGHS SHOULD BEGIN TO LOWER SOMEWHAT.
ALTHOUGH UNTIL THE FRONT ACTUALLY MOVES INTO THE AREA AND THE
UPPER TROUGH MOVES IN WITH THE LOWER THETA-ES...DO NOT EXPECT TOO
SIGNIFICANT A CHANGE...AND STILL ABOVE NORMAL.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)

TROUGH AND ASSOCIATED FRONT REALLY MOVE INTO THE AREA FOR THE
WEEKEND. BOTH THE NAM AND GFS HINT AT WIDESPREAD RAINFALL OF OVER
HALF AN INCH DURING THE DAY ON SATURDAY...SUBTRACTING OUT SOME OF
THE SPURIOUS PRECIP BLOBS ON THE GFS OF COURSE. WHILE THE GFS IS
STILL MORE AMPLIFIED THAN SOME OF THE OTHER GLOBAL MODELS...TIMING
OF THE FRONTAL MOVEMENT LOOKS TO BE DECENT BETWEEN THEM. THE FRONT
TAKES ITS TIME MOVING THROUGH...ENTERING SATURDAY MORNING AND
PUSHING THROUGH BY MONDAY MORNING. IT SEEMS TO STALL ACROSS THE
FLORIDA PANHANDLE AND BY TUESDAY WANTS TO BEGIN RETROGRADING
SOMEWHAT...MOVING NORTH THROUGH THE WEEK IN RESPONSE TO A SURFACE
LOW DEVELOPING IN THE PLAINS STATES. IF THIS PLAYS OUT...IT COULD
BE A VERY WET PERIOD. BUT OF COURSE THIS SCENARIO WAS NOT PROGGED
IN YESTERDAYS RUN. FOR NOW...SLIGHT CHANCE TO CHANCE POPS THROUGH
THE PERIOD. TEMPERATURES SHOULD BE FAIRLY CLOSE TO NORMAL.

&&

.AVIATION...
WEAK LOW LEVEL CONVERGENCE MAY KEEP A FEW ISOLATED THUNDERSTORMS IN
THE PICTURE ACROSS THE AREA UNTIL 01Z OR 02Z. OTHERWISE...NO
SIGNIFICANT CLOUDINESS OR WEATHER BESIDES THE HAZE. LOOKING FOR
ANOTHER MORNING WITH VISIBILITIES MOSTLY IN THE 5 TO 6 MILE RANGE
FOR A FEW HOURS CENTERED ON 12Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATLANTA         74  94  75  93 /  20  20  10  20
ATHENS          72  98  73  96 /  20  20  10  20
GAINESVILLE     72  93  74  93 /  20  20  10  30
ROME            73 102  74  98 /  20  20  10  30
COLUMBUS        75  98  75  96 /  20  20  10  20
MACON           71  98  72  96 /  20  20  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TDP/15
Hazardous weather outlook, Jul 19, 9:00 AM EST, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 AM EDT WED JUL 19 2006

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-201015-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-JEFFERSON-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-
WILKINSON-JOHNSON-EMANUEL-MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-
MACON-PEACH-HOUSTON-BLECKLEY-LAURENS-TREUTLEN-STEWART-WEBSTER-
SUMTER-DOOLY-CRISP-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-
MONTGOMERY-TOOMBS-
1000 AM EDT WED JUL 19 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS POSSIBLE ACROSS PORTIONS OF CENTRAL GEORGIA
THIS AFTERNOON AND EVENING. A CODE RED AIR QUALITY ALERT IS IN
EFFECT TODAY FOR THE ATLANTA METROPOLITAN AREA.

.SYNOPSIS...
GEORGIA REMAINS UNDER A WEAK UPPER LEVEL HIGH PRESSURE AREA WITH
RICH LOW LEVEL MOISTURE AND HOT DAY TIME TEMPERATURES.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS WILL BE GUSTY WINDS...AND
LIGHTNING. THE AREA WITH THE BEST CHANCE TO SEE THUNDERSTORMS IS
SOUTH OF A LINE FROM CARROLLTON TO MACON TO VIDALIA. THE BEST TIME
FOR THUNDERSTORM DEVELOPMENT IS BETWEEN 2PM AND 10PM.

.OTHER HAZARDS...
THE AIR QUALITY IS EXPECTED TO BE IN THE UNHEALTHY RANGE...CODE RED
CONDITIONS...IN THE ATLANTA METROPOLITAN AREA THIS AFTERNOON AND
EARLY EVENING. EVERYONE...ESPECIALLY PEOPLE WITH HEART OR LUNG
DISEASE...OLDER ADULTS AND CHILDREN...SHOULD CUT BACK OR RESCHEDULE
STRENUOUS ACTIVITIES.

.DISCUSSION...
WARM UPPER LEVEL TEMPERATURES...ONLY WEAK TO MODERATE INSTABILITY
INDICES AND WEAK HIGH PRESSURE OVER THE REGION...SHOULD HELP KEEP
THUNDERSTORMS BELOW SEVERE LIMITS TODAY. CAPES WILL BE NEAR 1000
THIS AFTERNOON WITH LIFTED INDICES AROUND MINUS 2.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY.
THERE WILL BE A BETTER CHANCE FOR THUNDERSTORMS SATURDAY THROUGH
MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

In the hours before

Special weather statement, Jul 19, 3:41 PM EST, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 PM EDT WED JUL 19 2006

GAZ102-192115-
441 PM EDT WED JUL 19 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
STEWART COUNTY UNTIL 515 PM EDT...

AT 442 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER OMAHA...MOVING SOUTHWEST AT 5 MPH.

PEA SIZED HAIL...WIND GUSTS TO 40 MPH AND RAINFALL AMOUNTS UP TO ONE
INCH CAN BE EXPECTED OVER THE NEXT HOUR ACROSS THE WESTERN PORTIONS
STEWART COUNTY. THIS INCLUDES LOUVALE...PROVIDENCE CANYON STATE
PARK...AND FLORENCE MARINA STATE PERK. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.

16
Special weather statement, Jul 19, 4:49 PM EST, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
549 PM EDT WED JUL 19 2006

GAZ067-068-192215-
549 PM EDT WED JUL 19 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
PIKE AND MERIWETHER COUNTIES UNTIL 615 PM EDT...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NEAL...MOVING WEST AT 5 MPH.

PEA SIZED HAIL...WIND GUSTS TO 40 MPH AND RAINFALL AMOUNTS UP TO ONE
INCH CAN BE EXPECTED OVER THE NEXT HOUR ACROSS WESTERN PIKE AND
EASTERN MERIWETHER COUNTIES. THIS INCLUDES THE TOWNS OF ZEBULON...
LIFSEY...CONCORD...MOLENA...WOODBURY...IMLAC AND GAY. DRIVERS SHOULD
USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF
WATER ON ROADWAYS IS ALSO LIKELY.

16
Special weather statement, Jul 19, 5:05 PM EST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
605 PM EDT WED JUL 19 2006

GAZ053-054-192230-
605 PM EDT WED JUL 19 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
COWETA AND FAYETTE COUNTIES UNTIL 630 PM EDT...

AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BROOKS...MOVING WEST AT 5 MPH.

PEA SIZED HAIL...WIND GUSTS TO 40 MPH AND RAINFALL AMOUNTS UP TO ONE
INCH CAN BE EXPECTED OVER THE NEXT HOUR ACROSS EASTERN COWETA AND
SOUTHERN FAYETTE COUNTIES. THIS INCLUDES THE TOWNS OF STARRS MILL...
BROOKS...SENOIA AND HARALSON. DRIVERS SHOULD USE CAUTION AS INTENSE
RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS
ALSO LIKELY.

16
Special weather statement, Jul 19, 5:25 PM EST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
625 PM EDT WED JUL 19 2006

GAZ067-192300-
625 PM EDT WED JUL 19 2006

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN MERIWETHER COUNTY
UNTIL 700 PM EDT...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WOODBURY...MOVING WEST AT 5 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS EASTERN
MERIWETHER OUNTY THROUGH 700 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE IMLAC...WOODBURY AND RALEIGH.

16
Special weather statement, Jul 19, 5:32 PM EST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
632 PM EDT WED JUL 19 2006

GAZ056-057-192300-
632 PM EDT WED JUL 19 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
SPALDING AND HENRY COUNTIES UNTIL 700 PM EDT...

AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LOCUST GROVE...MOVING WEST TO SOUTHWEST AT
10 MPH.

PEA SIZED HAIL...WIND GUSTS TO 40 MPH AND RAINFALL AMOUNTS UP TO ONE
INCH CAN BE EXPECTED OVER THE NEXT HOUR ACROSS NORTH SPALDING AND
SOUTH HENRY COUNTIES. THIS INCLUDES THE TOWNS OF MCDONOUGH...LOCUST
GROVE...HAMPTON AND EXPERIMENT. DRIVERS SHOULD USE CAUTION AS
INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.

16
Special weather statement, Jul 19, 6:14 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
714 PM EDT WED JUL 19 2006

GAZ052-053-192345-
714 PM EDT WED JUL 19 2006

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
HEARD AND COWETA COUNTIES UNTIL 745 PM EDT...

AT 712 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM SARGENT TO GRANTVILLE...MOVING WEST AT
10 MPH.

PEA SIZED HAIL...WIND GUSTS TO 40 MPH AND RAINFALL AMOUNTS UP TO ONE
INCH CAN BE EXPECTED OVER THE NEXT HOUR ACROSS EASTERN HEARD AND
WESTERN COWETA COUNTIES. THIS INCLUDES THE TOWNS OF HANDY...CORINTH
...COOKSVILLE...SARGENT...GRANTVILLE AND STEPHENS CROSSROADS.
DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE
VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.

16

The radar

The Atlanta radar (KFFC), 29 km away, was scanning. The volume nearest the first event began at 23:24 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Coweta

When
July 19, 6:24 PM EST to 6:27 PM EST
Where
Coweta County, 5 mi W of Newnan
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.367, -84.883

The public reported penny-sized hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, July 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5526582.